A Caltech Library Service

Waveform propagation in black hole spacetimes: Evaluating the quality of numerical solutions

Rezzolla, L. and Abrahams, A. M. and Baumgarte, T. W. and Cook, G. B. and Scheel, M. A. and Shapiro, S. L. and Teukolsky, S. A. (1998) Waveform propagation in black hole spacetimes: Evaluating the quality of numerical solutions. Physical Review D, 57 (2). pp. 1084-1091. ISSN 2470-0010. doi:10.1103/PhysRevD.57.1084.

[img] PDF - Published Version
See Usage Policy.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We compute the propagation and scattering of linear gravitational waves off a Schwarzschild black hole using a numerical code which solves a generalization of the Zerilli equation to a three-dimensional Cartesian coordinate system. Since the solution to this problem is well understood it represents a very good testbed for evaluating our ability to perform three-dimensional computations of gravitational waves in spacetimes in which a black hole event horizon is present.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Teukolsky, S. A.0000-0001-9765-4526
Additional Information:© 1998 American Physical Society. (Received 21 August 1997; published 18 December 1997) This work was supported by the NSF Binary Black Hole Grand Challenge Grant Nos. NSF PHY 93-18152/ASC 93-18152 (ARPA supplemented).
Funding AgencyGrant Number
NSFPHY 93-18152
NSFASC 93-18152
Advanced Research Projects Agency (ARPA)UNSPECIFIED
Issue or Number:2
Classification Code:PACS number(s): 04.70.Bw, 04.25.Dm, 04.25.Nx, 04.30.Nk
Record Number:CaltechAUTHORS:20180629-155501427
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:87499
Deposited By: George Porter
Deposited On:29 Jun 2018 23:14
Last Modified:15 Nov 2021 20:48

Repository Staff Only: item control page